Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Liked by Bek, LynneB, kelly76, echams1 ... see all

@pups1978

I definitely don't want to have a stroke. I finally today took a small dose. I'm scared and don't know what to do

Jump to this post

The best thing you can do is get to reading the pages here.
There is no way we can repeat everything that works for folks….
Too many folks come here looking for answers to feel better. What works for one does not work for another.
Bright Wings
You are not alone

REPLY
@ksad

My suggestion – go to the hospital. If you can, get someone to take you to the hospital. If you are not being taken seriously there, ramp up the complaining until you are. Putting yourself through more misery is not the way to go.

Jump to this post

What would be accomplished by that??
Bright wings

REPLY
@sears

Just a suggestion. You may want to think about holding off any tapering until you can get back to you’re doctor in person. I know most are just answering emails and such at this time. This is really not a good time to taper. My own doctor has suspended all tapers until things get back to at least a little more normal. We’re living in extremely stressful times right now.

Jump to this post

That was going to be my next point, what steps are EACH OF YOU TAKING to NOT NEED the medication????
Bright Wings

REPLY
@sears

Just a suggestion. You may want to think about holding off any tapering until you can get back to you’re doctor in person. I know most are just answering emails and such at this time. This is really not a good time to taper. My own doctor has suspended all tapers until things get back to at least a little more normal. We’re living in extremely stressful times right now.

Jump to this post

With the Lockdown in most states, yes ,things are difficult.
Many people NEED OTHERS AROUND THEM.
Each of us needs a plan on how to stay mentally healthy in view of the lockdown.
Our normal routines are interrupted by CV.
However, we still have needs for interaction with others!
How are you going to get those needs met???
Bright Wings

REPLY

Develop a plan BEFORE you need it.
Bright Wings

REPLY

Hello. I just joined this group recently and have been trying to taper off of 150mg of Venlafaxine for almost three weeks. I can truly say that my side effects have been horrible. I have had brain shudders, trembling, flu symptoms, nausea, dizziness, and diarrhea. I am starting Prozac tomorrow and was wondering if that is going to start helping with some of the side effects? Also if anyone has any tips on how to manage the nausea and diarrhea they would be much appreciated! Thank you to everyone on this thread for providing support for me!

REPLY

Welcome, yes, I have heard that prozac is a wonderful bridge to getting off the effexor.
One of the other helpers here used that very successfully. She will be along later.
.
Nausea, suck on ice chips. SLOWLY…..
.
Diarrhea, any antidiarrha medication from the shelf of the pharmacy, or call the pharmacy where you get the medication from for suggestions.
Yes tell them you are weaning off it and ask their suggestions.
Then let us know please…
Bright Wings

REPLY

I just read your post to my pharmacist son and he said, “Maybe.” From what he knows it has to be very slow, decrease the dosage a very small amount and stay at that for two weeks and then do another very small decrease for another two weeks etc. until you have completely weaned off of it. The decrease amounts and the length of time is trial and error based upon whether you have bad withdrawal symptoms.

REPLY
@brightwings

Welcome, yes, I have heard that prozac is a wonderful bridge to getting off the effexor.
One of the other helpers here used that very successfully. She will be along later.
.
Nausea, suck on ice chips. SLOWLY…..
.
Diarrhea, any antidiarrha medication from the shelf of the pharmacy, or call the pharmacy where you get the medication from for suggestions.
Yes tell them you are weaning off it and ask their suggestions.
Then let us know please…
Bright Wings

Jump to this post

Thank you for your fast reply! I will let you know how your helpful tips go!

Liked by texasduchess

REPLY
@jh31251

I just read your post to my pharmacist son and he said, “Maybe.” From what he knows it has to be very slow, decrease the dosage a very small amount and stay at that for two weeks and then do another very small decrease for another two weeks etc. until you have completely weaned off of it. The decrease amounts and the length of time is trial and error based upon whether you have bad withdrawal symptoms.

Jump to this post

Good for you. You took an action to verify things being said here. Hurrah.
Now, many have opened the capsule and started taking some of the beads out each day and decreasing their dosage that way.
.
Go read here until you find that method, or wait till they come and share. Your choice…
Bright Wings.

REPLY
@tb2011

Thank you for your fast reply! I will let you know how your helpful tips go!

Jump to this post

There are many more helpful tips here, go read……

REPLY
@pups1978

I think i will just email my dr on what I have been doing, in hopes she supports me wanting to get off the med. I did take 75mg an hour ago and it helped.

Jump to this post

You’re going to be ok and you’re going to ween off successfully, but you MUST ween incredibly slowly. Docs notoriously suggest a regimen that is too fast for folks and leads to horrible withdrawal. If you give yourself, say, a year (don’t freak out!) to ween off, then cut back amounts accordingly, you will not only get off the drug, but with minimal or zero withdrawal. I did.

Thank being said, after 6 mo this med-free, my anxiety and depression came back. (I suppose I got it in my genes… who knows). But I am taking a low dose combo of seroquel at night (half tab of lowest dose made) and 50 mg of zoloft.

It’s not Effexor. So there’s that :).

Just please take care of yourself and your brain!

Liked by texasduchess

REPLY

I joined a group on facebook to help me get off of effexor. Over 5 weeks I have weened off down to 25 mg from 150. The group is saying this is too fast and I will feel awful in weeks to come. I am scared now and wonder should I go back on it. They say to cut back 10% every 3-4 weeks. They say I am in for a terrible time in the next weeks/ months. I am scared now.

Liked by texasduchess, sears

REPLY

I’m in your same boat, I am 69, on the highest dose of Paxil, 2 30mg tabs a day, I will NEVER get off of this! I’ve never felt better in my life, my memory goes back at least 63 yrs and I had anxiety issues all the way back to then. To me it is great there is a medication that frees me from that horrible anxiety, panic attacks, PTSD etc! Find what works for you, what your body can tolerate and enjoy the relief. I know the journey to finding that relief is long and not easy but it is worth seeking out.

REPLY
Please login or register to post a reply.